Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 87, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 1, 2001, 4:49 PM CST for Franklin County, Lincoln County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 1, 2001, 4:49 PM CST (22:49 UTC)
- Expired
- Mar 1, 2001, 5:30 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin County, MS, Lincoln County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
580 WUUS54 KJAN 012249 SVRJAN MSC037-085-012330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 449 PM CST THU MAR 1 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 530 PM CST * AT 449 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF BROOKHAVEN...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BROOKHAVEN AT 525 PM CST HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. 65 LAT...LON 3150 9088 3134 9078 3151 9034 3171 9046
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 2:40 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 1, 2:40 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CST THU MAR 1 2001 VERY WET CONDITIONS WILL CONTINUE ACROSS THE ENTIRE FORECAST AREA INTO SATURDAY NIGHT. SHORT WAVES CONTINUE TO MOVE RAPIDLY EASTWARD ACROSS THE FORECAST AREA AS THE UPPER AIR WINDS BLOW NORTHEASTWARD ACROSS TEXAS AROUND A DEEP TROUGH WHICH IS SOUTH OF SOUTHERN CALIFORNIA. A CLOSED 500MB LOW IS LOCATED NEAR BAJA CALIFORNIA. MODELS HAVE HAD A DIFFICULT TIME FORECASTING THE SHORT WAVES AND ASSOCIATED PRECIPITATION IN THIS WEATHER PATTERN. BUT...MODELS ARE IN GENERAL AGREEMENT THAT WET WEATHER WILL PERSIST WELL INTO SATURDAY BEFORE THE UPPER TROUGH FINALLY MOVES FAR ENOUGH EAST TO PUSH THE SURFACE LOW EAST OF THE FORECAST AREA. THE HEAVIEST RAINFALL IN THE FORECAST AREA IS MOST LIKELY TO OCCUR FRIDAY AFTERNOON INTO FRIDAY NIGHT AS A WARM FRONT IS PUSHED NORTHWARD INTO SOUTHERN MISSISSIPPI WITH CONSIDERABLE RAINFALL EXPECTED ACROSS THE FORECAST AREA BOTH NORTH AND SOUTH OF THE FRONT. A SURFACE LOW WILL TRACK ALONG THIS FRONT INTO SOUTHERN MISSISSIPPI ON FRIDAY NIGHT. A FLASH FLOOD WATCH WAS ISSUED EARLY THIS MORNING FOR ALL BUT THE THREE MOST SOUTHEASTERN COUNTIES IN THE FORECAST AREA (MARION, LAMAR AND FOREST). IT NOW APPEARS THE HEAVIER RAIN WILL HOLD OFF TILL TONIGHT WITH MOST WIDESPREAD RAIN LATER ON FRIDAY. MAY CUT BACK ON FLASH FLOOD WATCH AREA SLIGHTLY IN SOUTHEASTERN SECTIONS OF FORECAST AREA WHEN WE PRODUCE A NEW FLASH FLOOD WATCH PRODUCT LATER THIS AFTERNOON. HOWEVER...WE WILL MOST LIKELY NEED TO CONTINUE A FLASH FLOOD WATCH FOR MOST OF THE FORECAST AREA WELL INTO SATURDAY AS THUNDERSTORMS WITH TRAINING PRECIPITATION CELLS OVER SATURATED GROUND MAY CAUSE WATER TO RISE RAPIDLY ALONG RIVERS...CREEKS... DRAINAGE DITCHES...AND OTHER LOW LYING AREAS. THERE COULD ALSO BE A CHANCE OF SOME SEVERE THUNDERSTORMS IN PORTIONS OF THE FORECAST AREA FROM SOUTHWEST TO EAST CENTRAL MISSISSIPPI AND SOUTHWARD ON FRIDAY AFTERNOON AND FRIDAY NIGHT AS A FEW STRONGER STORMS MAY PRODUCE GUSTY WINDS AND LARGE HAIL. ONE MORE THING TO DISCUSS IN THE SHORT TERM PERIOD IS THE LATEST RADAR IMAGERY. THUNDERSTORMS NOW MOVING INTO CHICOT COUNTY ARKANSAS ARE LIKELY TO WEAKEN AS THEY MOVE FARTHER EAST THIS AFTERNOON. HOWEVER...EXPECT RAIN AND A FEW THUNDERSTORMS TO CONTINUE TO MOVE INTO SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI THIS EVENING AND TONIGHT. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHEASTWARD INTO SOUTHWEST MISSISSIPPI INTO THE EARLY EVENING HOURS. TEMPERATURE FORECAST WILL BE A BIT OF A CHALLENGE THE NEXT SEVERAL DAYS AS A FRONTAL BOUNDARY CONTINUES TO BE ORIENTED WSW TO ENE ACROSS SOUTHERN PORTIONS OF MISSISSIPPI THROUGH SATURDAY. WILL GO MOST CLOSELY WITH THE AVN MOS GUIDANCE THROUGH THE PERIOD. QPF DISCUSSION: WILL GO ALONG WITH NCEP GUIDANCE (SIMILAR TO AVN QPF FORECAST) FOR A BROAD AREA OF .50 INCH AMOUNTS IN MUCH OF NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI FROM 00 TO 06Z TONIGHT AND OVER EAST CENTRAL AND SOUTHEAST MISSISSIPPI FROM 06 TO 12Z. THEN AREAL AVERAGES OF AROUND ONE HALF INCH AGAIN FROM 12Z TO 18Z AND FROM 18Z TO 00Z DURING THE DAY ON FRIDAY. MUCH OF THE FORECAST AREA COULD RECEIVE AROUND 2 INCHES OF RAIN FOR THE 24 HOUR PERIOD ENDING AT 00Z SATURDAY...WITH MUCH MORE RAIN TO COME AFTER THAT. EXTENDED FORECAST RAIN AND THUNDERSTORMS SHOULD FINALLY PUSH OUT OF THE AREA ON SUNDAY WITH DRY CONDITIONS LIKELY THROUGH THURSDAY. TEMPERATURES SUNDAY THROUGH THURSDAY SHOULD BE A BIT COOLER THAN NORMAL WITH SLOWLY MODERATING TEMPERATURES THROUGH THE PERIOD. PRErLIM NUMBERS: JAN 56/62/53/63 9999 MEI 56/66/57/69 9999 .JAN... MS...NONE. LA...NONE. AR...NONE. 15
In the hours before
Special weather statement, Mar 1, 2:00 PM CST, 2 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066- 072>074-021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CST THU MAR 01 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE BEFORE MIDNIGHT OVER PORTIONS OF SOUTH MISSISSIPPI...MAINLY SOUTH OF A HATTIESBURG TO HAZLEHURST TO WINNSBORO LOUISIANA LINE. LARGE HAIL WILL BE THE PRIMARY THREAT FROM THESE STORMS AS THEY MOVE EAST AT 30 TO 40 MPH. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH TONIGHT AS MOIST UNSTABLE AIR PUSHES NORTHWARD INTO THE LOWER MISSISSIPPI VALLEY. A NEARLY STATIONARY FRONT ALONG THE COAST IS EXPECTED TO BOW NORTHWARD AND LIE ROUGHLY ALONG A BROOKHAVEN TO MERIDIAN LINE EARLY ON FRIDAY. MEANWHILE...ANOTHER UPPER LEVEL DISTURBANCE IN EAST TEXAS WILL CROSS THE REGION TONIGHT HELPING TO TRIGGER THE THUNDERSTORMS. A STRONGER UPPER LEVEL STORM SYSTEM COMING OUT OF MEXICO ON FRIDAY WILL PRODUCE A SURFACE LOW PRESSURE CENTER IN THE WESTERN GULF THAT IS FORECAST TO HEAD INTO SOUTHEAST MISSISSIPPI FRIDAY NIGHT. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS LOW AS WELL. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT NORTH OF A LINE FROM JONESVILLE LOUISIANA TO NATCHEZ TO BROOKHAVEN TO LAUREL. AREAS OF RAIN WILL INCREASE DURING THE EVENING MAINLY WEST OF INTERSTATE 55...OVERSPREADING MOST AREAS EARLY TONIGHT. RAINFALL WILL BECOME HEAVY AT TIMES WITH AMOUNTS FROM ONE TO THREE INCHES POSSIBLE OVERNIGHT. RAINFALL RATES OF ONE INCH PER HOUR COULD PRODUCE FLASH FLOODING AT MANY LOCATIONS...ESPECIALLY WHERE CREEKS AND RIVERS ARE ALREADY AT OR ABOVE BANKFULL. BE ALERT FOR RAPIDLY RISING WATER LEVELS AND BE READY TO MOVE TO HIGHER GROUND. OTHERWISE...LOCALLY HEAVY RAINS SHOULD BE LESS PERSISTENT THROUGH TONIGHT IN PARTS OF SOUTHEAST MISSISSIPPI. RAINFALL UP TO ONE INCH OR SO WILL STILL CAUSE PONDING OF WATER...ON ROADWAYS AND IN POOR DRAINAGE LOCALES. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 5:24 PM CST | Severe Thunderstorm Warning | JAN | Lincoln | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.